Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 4, 2016, 6:25 AM CDT for Escambia County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 6:25 AM CDT (11:25 UTC)
- Expired
- Aug 4, 2016, 7:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Mobile, AL
County Escambia County, FL
The radar
The Mobile radar (KMOB), 113 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2871 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742
WWUS84 KMOB 041125
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
625 AM CDT THU AUG 4 2016
FLZ202-204-041215-
ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-
625 AM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA AND SOUTH CENTRAL SANTA ROSA COUNTIES UNTIL 715
AM CDT...
AT 625 AM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR ORIOLE
BEACH...OR NEAR GULF BREEZE...MOVING SOUTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PENSACOLA...GULF BREEZE...ORIOLE BEACH AND PENSACOLA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3022 8725 3054 8718 3056 8698 3026 8694
3022 8720
TIME...MOT...LOC 1125Z 001DEG 8KT 3043 8709
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:30 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 4, 4:30 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
430 AM CDT THU AUG 4 2016
.NEAR TERM /Now Through Thursday night/...Strong mid/upper ridge
will remain across the southern plains today. This will place the
Gulf coast in a northerly flow aloft. This flow pattern will again
keep the seabreeze from moving very far inland and will likely delay
convection until later in the afternoon. Locally heavy rain and
frequent cloud to ground lightning will remain the main threats. Hot
conditions continue with highs in the mid 90s inland to around 90
near the coast. These high temps combined with dewpoints in the mid
and upper 70s will again produce max heat index values between 107-
109 in many spots this afternoon. A heat advisory will be issued for
southeast Mississippi and interior southwest Alabama. Showers and
thunderstorms will gradually decrease in coverage this evening with
lows in the mid 70s inland to near 80 along the coast. /13
.SHORT TERM /Friday Through Saturday night/...A shortwave upper trof
located over the interior southeast states weakens while advancing southward
through Saturday night to near the north central Gulf coast while
upper ridging over the south central states advances eastward
slightly. While a surface ridge remains over the northern/central
Gulf and promotes an onshore flow, a pre-existing weak surface trof
over the Gulf coast states becomes better defined during the period
due to support from the weakening upper trof moving into the area.
Somewhat drier deep layer air moves gradually into the area through
the period as the upper level pattern changes, with precipitable
water values of 1.8-2.1 inches gradually dropping to around 1.6
inches. Expect a continued diurnal convective pattern to continue
through the period with mostly scattered convection on Friday, then
slightly less but still scattered coverage for Saturday. The stronger
storms that develop each day will be capable of wind gusts to 40
mph, heavy rains and frequent lightning. Highs on Friday will be in
the lower/mid 90s followed by a bit higher temperatures on Saturday
with highs in the mid 90s across the area except for near the coast.
While afternoon heat indices will be mostly 102-106 on Friday. As
long as drier air does not mix down during the afternoon on Saturday,
the higher daytime temperatures look to result in afternoon heat
indices of 105-110 which will likely eventually require a heat
advisory for much of the area. Lows will range from the mid 70s
inland to near 80 at the coast. /29
.LONG TERM /Sunday Through Wednesday/...An interesting pattern still
looks set to evolve over the area as the weak shortwave trof combines
another upper level shortwave in the easterlies to form an upper low
over the northeast Gulf early next week. A surface low is also
expected to develop early next week over the extreme northeast Gulf
or extreme southeast states in association with this feature. The
upper low looks to break down Tuesday into Wednesday along with the
surface low as deep layer ridging builds over the Gulf. The evolving
surface/upper low pattern should support increasing rain chances
through the first half of the long term period, after which this
becomes more uncertain given the latest guidance. Have opted for now to
continue the previous package pops through the period with good
chance pops through Monday and good chance/likely pops in for Tuesday
and Wednesday. There is the potential for this system to produce very
heavy rains, and while current indications are that this will be
centered over the northeastern Gulf, the coastal counties of the
forecast area could be impacted by a heavy rainfall event early next
week. Will continue to monitor. Highs will be in the lower/mid 90s on
Sunday then moderate gradually to around 90 through Wednesday.
Afternoon heat indices of 102-108 are expected on Sunday followed by
values of 100-105 each remaining day. Lows will range from the mid
70s inland to the upper 70s/around 80 near the coast. /29
&&
.MARINE...High pressure will continue over the northern Gulf of
Mexico through the next several days. This will result in generally
light winds and low seas. Expect showers and thunderstorms to
develop each night which will linger into the late morning hours.
Winds and seas will be higher near scattered showers and
thunderstorms. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 94 76 94 76 / 40 40 50 40
Pensacola 92 78 92 78 / 40 40 50 40
Destin 90 79 91 79 / 40 40 60 30
Evergreen 95 75 95 74 / 40 30 50 20
Waynesboro 96 75 97 75 / 40 30 40 20
Camden 96 75 96 75 / 30 30 40 20
Crestview 93 75 94 74 / 40 30 50 30
&&
.MOB Watches/Warnings/Advisories...
AL...Heat Advisory from noon today to 6 PM CDT this evening for
ALZ051>058-261.
FL...None.
MS...Heat Advisory from noon today to 6 PM CDT this evening for
MSZ067-075-076-078-079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Aug 4, 4:37 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 437 AM CDT THU AUG 4 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-050945- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 437 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY FOR SOUTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA DUE TO HEAT INDEX VALUES AROUND 108 DEGREES. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THROUGH THIS AFTERNOON. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN WILL BE THE MAIN THREAT. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LOW PRESSURE SYSTEM MAY BRING HEAVY RAINS MAINLY TO THE COASTAL PORTIONS OF THE AREA EARLY NEXT WEEK. STAY TUNED FOR LATER UPDATES ON THIS POTENTIAL WEATHER SYSTEM. AFTERNOON HEAT INDEX VALUES OF 106 TO 109 ARE POSSIBLE THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-050945- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 437 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COAST THIS MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 4, 6:25 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
625 AM CDT THU AUG 4 2016
FLZ202-204-041215-
ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-
625 AM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA AND SOUTH CENTRAL SANTA ROSA COUNTIES UNTIL 715
AM CDT...
AT 625 AM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR ORIOLE
BEACH...OR NEAR GULF BREEZE...MOVING SOUTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PENSACOLA...GULF BREEZE...ORIOLE BEACH AND PENSACOLA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3022 8725 3054 8718 3056 8698 3026 8694
3022 8720
TIME...MOT...LOC 1125Z 001DEG 8KT 3043 8709The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:25 PM CDT | Special Marine Warning | MOB | 35 min | |
| Aug 3, 9:23 PM CDT | Special Marine Warning | MOB | 52 min | |
| Aug 3, 10:03 PM CDT | Special Marine Warning | MOB | 57 min | |
| Aug 4, 4:04 AM CDT | Heat Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 14 hr |
| Aug 4, 6:44 AM CDT | Special Marine Warning | MOB | 61 min | |
| Aug 4, 7:38 AM CDT | Special Marine Warning | MOB | 52 min | |
| Aug 4, 8:36 AM CDT | Special Weather Statement | MOB | Escambia | 24 min |
| Aug 4, 9:07 AM CDT | Areal Flood Advisory | MOB | Escambia | 113 min |
| Aug 4, 9:45 AM CDT | Flash Flood Warning | MOB | Escambia | 3 hr |
| Aug 4, 2:58 PM CDT | Special Weather Statement | MOB | Conecuh | 47 min |
| Aug 4, 5:15 PM CDT | Special Weather Statement | MOB | Crenshaw | 45 min |
| Aug 3, 8:56 PM CDT | Special Weather Statement | MOB | Okaloosa | 49 min |
| Aug 3, 9:47 PM CDT | Special Weather Statement | MOB | Okaloosa | 43 min |
| Aug 4, 6:19 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Aug 4, 6:45 AM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 3 hr |
| Aug 4, 7:12 AM CDT | Special Weather Statement | MOB | Escambia | 63 min |
| Aug 4, 7:43 AM CDT | Special Weather Statement | MOB | Escambia | 62 min |
| Aug 4, 1:40 PM CDT | Special Weather Statement | MOB | Wayne | 35 min |
| Aug 4, 2:35 PM CDT | Special Weather Statement | MOB | Perry | 25 min |
| Aug 4, 3:00 PM CDT | Special Weather Statement | MOB | George | 45 min |
| Aug 4, 3:30 PM CDT | Areal Flood Advisory | MOB | George, Greene, Perry | 2 hr |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.